MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENOVASCULAR STENT GRAFT; ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENOVASCULAR STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number FEM10100
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Misfire (2532)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pain (1994); Lethargy (2560)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft placement procedure to treat stenosis in a forearm loop graft, the stent graft allegedly partially deployed.It was further reported that the device was difficult to remove, therefore the sheath and delivery system were removed as one unit.Furthermore, upon removal, the patient's blood pressure dropped and became unresponsive.The patient was admitted to the emergency room and is currently stable.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented that could have led to the event reported.Investigation summary: a stent graft delivery system was returned.Based on the evaluation of the returned sample the reported issue could be confirmed.Upon sample receipt the stent graft was found to be stuck inside an introducer sheath and the outer sheath was found to be elongated which indicated that high friction was present during treatment.An indication for a manufacturing related issue could not be identified.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the valid labeling for this product it was found that the instructions for use (ifu) sufficiently address the potential risks.Regarding preparation of the device the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure".Furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: (.) ¿ introducer sheath with appropriate inner diameter (.)".
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8291010
Report Number2020394-2019-00091
Device Sequence Number14058094
Product Code PFV
UDI-Device Identifier04049519008615
UDI-Public(01)04049519008615
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberFEM10100
Device Catalogue NumberFEM10100
Device Lot NumberANCV3754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR